Alert archive / Utah / Flood Watches in 2011
Flood Watch 4, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flood watch at May 19, 2011, 2:41 PM MDT. It was in force for 17 hr.
The area
The counties it named.
The facts
- Issued
- May 19, 2011, 2:41 PM MDT (20:41 UTC)
- Expired
- May 20, 2011, 7:40 AM MDT
- In force
- 17 hr
- Issued by
- NWS Salt Lake City, UT
- Flood severity
- None
The text
As transmitted, in the capitals the NWS used until 2016.
906 WGUS65 KSLC 192041 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 241 PM MDT THU MAY 19 2011 UTZ001-006-007-200500- /O.NEW.KSLC.FA.A.0004.110519T2041Z-110520T1600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CACHE VALLEY/UTAH PORTION-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH- 241 PM MDT THU MAY 19 2011 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLOOD WATCH FOR A PORTION OF NORTHERN UTAH...INCLUDING THE FOLLOWING AREAS...CACHE VALLEY/UTAH PORTION...WASATCH MOUNTAIN VALLEYS AND WASATCH MOUNTAINS I-80 NORTH. THIS INCLUDES CACHE COUNTY AND PORTIONS OF WEBER AND MORGAN COUNTIES. * THROUGH MID MORNING FRIDAY * DUE TO SATURATED SOILS...PERIODS OF RAINFALL WILL QUICKLY INFILTRATE THE STREAM AND RIVER SYSTEM IN THE WATCH AREA INTO FRIDAY MORNING. ANTICIPATED RISES TONIGHT ON UNGAGED STREAMS AS WELL AS MAIN STEM RIVERS INCLUDING THE BLACKSMITH FORK AND SOUTH FORK OF THE OGDEN RIVER HAVE THE POTENTIAL TO CAUSE FLOODING IN THE WATCH AREA. * LOW LYING STRUCTURES AND ROADWAYS ALONG THESE WATERWAYS WILL HAVE THE RISK OF FLOODING. PERSONS IN FLOOD PRONE AREAS SHOULD CONSIDER TAKING ACTION TO PROTECT PROPERTY. STAY AWAY FROM THE WATER AS FLOWS ARE SWIFT AND COLD. MAKE SURE TO KEEP AN EYE ON CHILDREN AND PETS WHO TEND TO BE DRAWN TO THE SOUND OF RUSHING WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
3 follow-up statements
604 WGUS65 KSLC 200345 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 945 PM MDT THU MAY 19 2011 UTZ001-006-007-201315- /O.CON.KSLC.FA.A.0004.000000T0000Z-110520T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CACHE VALLEY/UTAH PORTION-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH- 945 PM MDT THU MAY 19 2011 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN UTAH...INCLUDING THE FOLLOWING AREAS... CACHE VALLEY UTAH PORTION...WASATCH MOUNTAIN VALLEYS AND WASATCH MOUNTAINS I-80 NORTH. * THROUGH FRIDAY MORNING * DUE TO SATURATED SOILS...PERIODS OF RAINFALL OVERNIGHT INTO FRIDAY MORNING WILL QUICKLY INFILTRATE THE STREAM AND RIVER SYSTEM IN THE WATCH AREA. ANTICIPATED RISES TONIGHT ON UNGAGED STREAMS AS WELL AS MAIN STEM RIVERS INCLUDING THE BLACKSMITH FORK AND SOUTH FORK OF THE OGDEN RIVER HAVE THE POTENTIAL TO CAUSE FLOODING IN THE WATCH AREA. * LOW LYING STRUCTURES AND ROADWAYS ALONG THESE WATERWAYS WILL HAVE THE RISK OF FLOODING. PERSONS IN FLOOD PRONE AREAS SHOULD CONSIDER TAKING ACTION TO PROTECT PROPERTY. STAY AWAY FROM THE WATER AS FLOWS ARE SWIFT AND COLD. MAKE SURE TO KEEP AN EYE ON CHILDREN AND PETS WHO TEND TO BE DRAWN TO THE SOUND OF RUSHING WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
616 WGUS65 KSLC 201205 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 605 AM MDT FRI MAY 20 2011 UTZ001-006-007-201600- /O.CON.KSLC.FA.A.0004.000000T0000Z-110520T1600Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CACHE VALLEY/UTAH PORTION-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH- 605 AM MDT FRI MAY 20 2011 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 10 AM MDT THIS MORNING... THE FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN UTAH...INCLUDING THE FOLLOWING AREAS... CACHE VALLEY/UTAH PORTION...WASATCH MOUNTAIN VALLEYS AND WASATCH MOUNTAINS I-80 NORTH. * UNTIL 10 AM MDT THIS MORNING * DUE TO SATURATED SOILS...RAINFALL WILL QUICKLY INFILTRATE THE STREAM AND RIVER SYSTEMS IN THE WATCH AREA. ANTICIPATED RISES ON UNGAGED STREAMS AS WELL AS MAIN STEM RIVERS INCLUDING THE BLACKSMITH FORK AND SOUTH FORK OF THE OGDEN RIVER HAVE THE POTENTIAL TO CAUSE FLOODING IN THE WATCH AREA. * STRUCTURES IN LOW LYING AREAS AND ROADWAYS ALONG THESE WATERWAYS WILL HAVE THE RISK OF FLOODING. PERSONS IN FLOOD PRONE AREAS SHOULD CONSIDER TAKING ACTION TO PROTECT PROPERTY. STAY AWAY FROM THE WATER AS FLOWS ARE SWIFT AND COLD. MAKE SURE TO KEEP AN EYE ON CHILDREN AND PETS WHO TEND TO BE DRAWN TO THE SOUND OF RUSHING WATER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
806 WGUS65 KSLC 201340 FFASLC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SALT LAKE CITY UT 740 AM MDT FRI MAY 20 2011 UTZ001-006-007-201445- /O.CAN.KSLC.FA.A.0004.000000T0000Z-110520T1600Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CACHE VALLEY/UTAH PORTION-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH- 740 AM MDT FRI MAY 20 2011 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR CACHE...WEBER AND MORGAN COUNTIES HAS BEEN CANCELLED. THE HEAVY RAINFALL OF CONCERN OCCURRED SOUTH OF THIS AREA LAST NIGHT. THE AREA REMAINS SATURATED AND WITH SHOWERS AND THUNDERSTORMS IN THE FORECAST THROUGH THIS EVENING...PERSONS IN FLOOD PRONE AREAS SHOULD REMAIN VIGILANT. $$ ROGOWSKI FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flood watch went out at May 19, 9:18 AM MDT, 5 hours 23 minutes earlier.
Area forecast discussion, May 19, 9:18 AM MDT, 5 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SALT LAKE CITY UT
918 AM MDT THU MAY 19 2011
.SYNOPSIS...A BROAD UPPER LEVEL TROUGH OVER THE INTERIOR WEST WILL
REMAIN OVER THE AREA THROUGH FRIDAY. HIGH PRESSURE ALOFT WILL
BUILD INTO THE UTAH SATURDAY AHEAD OF THE NEXT TROUGH ARRIVING
EARLY NEXT WEEK.
&&
.DISCUSSION...BROAD UPPER LOW THAT HAS IMPACT THE REGION THE PAST
FEW DAYS IS CENTERED OVER EASTERN UTAH THIS MORNING. AMPLE
MOISTURE AND INSTABILITY IN ASSOCIATION WITH THIS SYSTEM CONTINUE
TO BRING WIDESPREAD VALLEY RAIN/MOUNTAIN SNOW TO NORTHERN AND
CENTRAL UTAH AS WELL AS SOUTHWEST WYOMING...WITH THE HEAVIEST
PRECIPITATION OCCURRING OVER NORTHEASTERN PORTIONS OF THE FORECAST
AREA. PRECIP WILL BECOME HEAVIER AS WAVES EMBEDDED IN THE TROUGH
MOVE OVER NORTHEASTERN UTAH AND SOUTHWEST WYOMING. SNOWFALL WILL
BE SIGNIFICANT OVER SOUTHWEST WYOMING AND THE MOUNTAINS OF
NORTHERN UTAH...AND GOING HEADLINES COVER THIS THREAT WELL. NAM
AND GFS INDICATE SLIGHTLY NEGATIVE LIFTED INDICES DEVELOPING OVER
MUCH OF THE CWA THIS AFTERNOON ALONG WITH SOME MODEST CAPE. AS A
RESULT...HAVE ADDED ISOLATED THUNDERSTORMS TO THE WEATHER GRIDS
FOR THE AFTERNOON.
THE CENTER OF THE LOW IS PROGGED TO MOVE OVER COLORADO AND WYOMING
TOMORROW. STILL...WRAP AROUND MOISTURE WILL ALLOW FOR LINGERING
PRECIP...PRIMARILY OVER THE NORTHEAST AGAIN. DRIER CONDITIONS WITH
MORE SEASONABLE TEMPS ARE EXPECTED FOR SATURDAY AS HIGH PRESSURE
BRIEFLY MAKES ITS WAY OVER THE AREA. SOUTHWEST FLOW SHOULD
INCREASE OVER THE REGION SUNDAY AS THE RIDGE SHIFTS EAST AHEAD OF
YET ANOTHER APPROACHING TROUGH...AND TEMPS MAY RISE TO SLIGHTLY
ABOVE CLIMO IN SOME AREAS.
GLOBAL MODELS COMING INTO BETTER AGREEMENT WITH RESPECT TO THE
TROUGH THAT WILL IMPACT THE AREA EARLY NEXT WEEK...INDICATING THAT
VARIOUS PIECES OF THE SYSTEM WILL MOVE THROUGH SOUTHERN
UTAH/NORTHERN ARIZONA SUNDAY NIGHT AND MONDAY BEFORE THE MAIN
TROUGH TRACKS THROUGH ON TUESDAY. THIS WOULD BRING ANOTHER ROUND
OF PRECIP AND BELOW AVERAGE TEMPERATURES.
NO ADDITIONAL UPDATES EXPECTED TO THE FORECAST THIS MORNING.
&&
.HYDROLOGY...CONCERNS CONTINUE FOR THE BLACKSMITH FORK RIVER IN CACHE
COUNTY THIS MORNING. THE RIVER STAGE TICKED SLIGHTLY ABOVE FLOOD
STAGE OVERNIGHT...BUT HAS DROPPED TO JUST BELOW THAT VALUE THIS
MORNING. ADDITIONAL RAINFALL MAY CAUSE A SLOW CLIMB LATER TODAY. FLOWS
SLIGHTLY ABOVE FLOOD STAGE WILL NOT CAUSE PROBLEMS AS MITIGATION
FROM PREVIOUS HIGHER FLOWS WILL KEEP THE RIVER IN CHECK FOR NOW.
THE REMAINDER OF THE RIVER ACROSS NRN UTAH WILL REMAIN ON THE HIGH
SIDE DUE TO RECENT RAINS... THOUGH NO NEW FLOODING PROBLEMS ARE
ANTICIPATED IN THE NEAR TERM AT THIS TIME.
&&
.AVIATION...AT THE SLC TERMINAL...LOW-END MVFR CONDITIONS ARE
EXPECTED TO PERSIST THROUGH THE AFTERNOON IN RAIN SHOWERS...THOUGH
CONDITIONS MAY OCCASIONALLY DIP INTO THE HIGH-END IFR RANGE IN
HEAVIER SHOWERS...PRIMARILY BEFORE 20Z. THERE IS A 20 PERCENT
CHANCE CONDITIONS WILL IMPROVE TO VFR FOR A PERIOD AFTER 18Z.
NORTHWEST WINDS ARE EXPECTED TO PREVAIL THROUGH THE
AFTERNOON...BUT SHOWERS WILL OCCASIONALLY CAUSE ERRATIC WIND
DIRECTIONS.
&&
.FIRE WEATHER...WET AND COOL CONDITIONS WILL ABATE FOR THE WEEKEND
AS THE STORM SYSTEM PROGRESSES EAST OF THE ROCKIES AND A RIDGE
BUILDS IN. COOL AND SOGGY CONDITIONS ARE EXPECTED AGAIN EARLY NEXT
WEEK WITH ANOTHER TROUGH BUILDING INTO THE REGION. IMPROVEMENT IS
ANTICIPATED DURING THE MID WEEK.
&&
.SLC WATCHES/WARNINGS/ADVISORIES...
UT...WINTER WEATHER ADVISORY UNTIL 6 PM MDT FRIDAY FOR UTZ007-008.
WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT FRIDAY NIGHT FOR
UTZ009.
WY...WINTER WEATHER ADVISORY UNTIL MIDNIGHT MDT TONIGHT FOR WYZ021.
&&
TRAPHAGAN/ROGOWSKI
FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
FOR FREQUENTLY ASKED QUESTIONS ABOUT THE AREA FORECAST DISCUSSION
VISIT...
HTTP://WEATHER.GOV/SALTLAKECITY/GENERAL/AFD_FAQS.PHP (ALL LOWER CASE)Hazardous weather outlook, May 19, 6:44 AM MDT, 7 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 644 AM MDT THU MAY 19 2011 UTZ001>016-019>021-517-518-WYZ021-201300- CACHE VALLEY/UTAH PORTION-NORTHERN WASATCH FRONT- SALT LAKE AND TOOELE VALLEYS-SOUTHERN WASATCH FRONT- GREAT SALT LAKE DESERT AND MOUNTAINS-WASATCH MOUNTAIN VALLEYS- WASATCH MOUNTAINS I-80 NORTH-WASATCH MOUNTAINS SOUTH OF I-80- WESTERN UINTA MOUNTAINS-WASATCH PLATEAU/BOOK CLIFFS- WESTERN UINTA BASIN-CASTLE COUNTRY-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-WEST CENTRAL UTAH-SOUTHWEST UTAH- UTAHS DIXIE AND ZION NATIONAL PARK-SOUTH CENTRAL UTAH- GLEN CANYON RECREATION AREA/LAKE POWELL-CENTRAL MOUNTAINS- SOUTHERN MOUNTAINS-SOUTHWEST WYOMING- 644 AM MDT THU MAY 19 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND SOUTHWEST WYOMING. .DAY ONE...TODAY AND TONIGHT A BROAD AREA OF LOW PRESSURE CENTERED ACROSS UTAH TODAY WILL TRACK SLOWLY TO THE NORTHEAST INTO WYOMING BY LATE TONIGHT. AREAS NORTH AND WEST OF THE LOW CENTER WILL RECEIVE STEADY...AND A TIMES HEAVY...VALLEY RAIN AND MOUNTAIN SNOW THROUGH THE OVERNIGHT HOURS. HEAVY SNOWFALL IS EXPECTED ACROSS ALL OF THE NORTHERN MOUNTAINS OF UTAH...AND ACROSS MUCH OF EXTREME SOUTHWEST WYOMING. A WINTER WEATHER ADVISORY FOR SNOW WILL BE IN EFFECT FOR THOSE AREAS THOUGH TONIGHT. SHOWERY PRECIPITATION WILL EXIST SOUTH OF THE LOW PRESSURE CENTER. THE BEST THREAT FOR SIGNIFICANT PRECIPITATION WILL EXIST ALONG THE I-15 AND -70 CORRIDORS IN CENTRAL UTAH....WITH THE HEAVIEST PRECIPITATION OCCURRING DURING THE OVERNIGHT HOURS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE LOW PRESSURE SYSTEM OVER CENTRAL WYOMING EARLY FRIDAY WILL MAINTAIN AREAS OF VALLEY RAIN AND MOUNTAIN SNOW ACROSS NORTHERN AND CENTRAL UTAH THROUGHOUT THE DAY FRIDAY. SEVERAL INCHES OF SNOW ACCUMULATIONS ARE EXPECTED ACROSS THE NORTHERN MOUNTAINS...WITH THE HEAVIEST SNOWS FRIDAY MORNING. HIGH PRESSURE WILL BUILD IN ACROSS UTAH THIS WEEKEND. DRY AND MILD CONDITIONS WILL EXIST SATURDAY...WITH A FEW SHOWERS DEVELOPING SUNDAY WELL AHEAD OF THE NEXT PACIFIC SYSTEM HEADING FOR UTAH. THIS NEXT PACIFIC STORM WILL SETTLE INTO THE WESTERN GREAT BASIN LATE SUNDAY OR EARLY MONDAY. THIS STORM WILL THEN TURN EAST AND TRACK SLOWLY ACROSS UTAH TUESDAY THROUGH WEDNESDAY. WIDESPREAD VALLEY RAIN AND MOUNTAIN SNOW WILL DEVELOP ACROSS THE AREA TUESDAY...THEN GRADUALLY DECREASE IN AREAL COVERAGE ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. FOR MORE INFORMATION FROM NOAA/S NATIONAL WEATHER SERVICE VISIT... HTTP://WEATHER.GOV/SALTLAKECITY (ALL LOWER CASE)
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.